Lightning, Adams
- When
- August 31, 2:00 PM MST
- Where
- Adams County, Brighton
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 39.980, -104.820
Lightning struck a home in Brighton damaging the roof and a bedroom.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Lightning struck a home in Brighton damaging the roof and a bedroom.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 31, 3:00 AM MST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT SUN AUG 31 2008 .SHORT TERM...SATELLITE AND RADAR DATA CONTINUE TO SHOW MOISTURE STREAMING INTO THE STATE FROM THE SOUTH AND SOUTHWEST AT THIS HOUR AND THIS TREND SHOULD CONTINUE THROUGH THE PERIOD. NO DISCERNIBLE SYNOPTIC SCALE LIFTING EXPECTED TODAY AND TONIGHT BUT THEN AGAIN NO SUBSIDENCE EITHER. CONSEQUENTLY THE RELATIVELY HIGH POPS WE HAVE GOING IN THE MOUNTAINS SEEMS REASONABLE WITH LESS AMOUNTS ON THE PLAINS WHERE SOME DOWNSLOPE WILL BE OCCURRING. WITH PRECIPITABLE WATER VALUES NEARING AN INCH OVER WESTERN COLORADO STORMS IN THE HIGH COUNTRY COULD DUMP SOME PRETTY DECENT RAINS WHICH WILL BE LIMITED SOME BY THE RELATIVELY QUICK STORM MOTION. THE PLAINS AREAS GENERALLY SOUTH AND EAST OF THE URBAN CORRIDOR SHOULD ALSO SEE SOME PRETTY DECENT SOUTHERLY WINDS TODAY AROUND THE SURFACE HIGH CENTERED EAST OF COLORADO WITH THE HIGHER MOUNTAINS SEEING MORE WINDS AS THE PRESSURE GRADIENT ALOFT INTENSIFIES. .LONG TERM....TIMING AND TRACK OF THE NEXT SYSTEM STILL LOOK ON PAR WITH PRVS MDL RUNS SO ONLY MINOR ADJUSTMENTS PLANNED AT THIS TIME. THE SYSTEM IS STILL PROGGED TO PASS MAINLY NORTH OF COLORADO MONDAY INTO EARLY TUESDAY. THE GFS CONTINUES TO HAVE THE SOUTHERN MOST TRACK AND AS A RESULT SLGTLY STRONGER QG ASCENT WITH THE PASSAGE OF THE UPPER TROF AXIS. INTERACTIVE SOUNDINGS INDICATE CAPES MONDAY AFTN FM 700 J/KG AT DEN TO 700-1600 J/KG OVER THE NERN PLAINS. ONLY CHANGE ON MONDAY INVOLVED INCRG TO SLGTLY HIGHER POPS ALONG THE WYOMING BORDER FOR ZONES 35..38 AND 42. THE SYSTEM IS FAIRLY PROGRESSIVE WITH A DRIER WESTERLY FLOW DVLPG TUESDAY MORNING. THERE MAY BE SOME LINGERING TSTMS OVER THE NERN CORNER EARLY TUESDAY...BUT A STG COLD FRONT SHUD EFFECTIVLY CAP ANY TSTMS ACRS THE PLAINS BY TUESDAY AFTN. AS A RESULT...OPTED TO DROP POPS OVER THOSE AREAS AS THE FCST SOUNDINGS SHOW A FAIRLY GOOD SUBSIDENCE IN PLACE. ALSO DROPPED THE TEMPERATURES ANOTHER 4-5 DEGREES TUESDAY AFTN. 700 MB TEMPERATURE FM THE GFS GO FM 13C MONDAY AFTN TO AROUND 2C TUESDAY AFTN. NO CHANGES FOR THE REST OF THE PERIOD WITH A DRIER NWLY FLOW IN PLACE. DAY SHIFT MAY NEED TO CONSIDER INCRG POPS TO THE NERN PLAINS FRIDAY INTO SATURDAY...AS THE MDLS NOW SHOW ANOTHER FRONT SLIPPING INTO THE NERN PLAINS LATE THURSDAY NIGHT INTO FRIDAY. SOME FVBL QPF GENERATED AS ANOTHER SYSTEM IS PROGGED TO BRUSH ACROSS THE NERN CORNER OF THE CWFA AT THAT TIME. && .AVIATION...VFR CONDITIONS EXPECTED TODAY AND TONIGHT WITH SOME AFTERNOON/EVENING CONVECTION...ESPECIALLY NEAR THE MOUNTAINS. RATHER BRISK SOUTHERLY WINDS WILL OCCUR AWAY FROM THE MOUNTAINS TODAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. ET/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1108 AM MDT SUN AUG 31 2008 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1108 AM MDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FRONT RANGE FOOTHILLS EARLY THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF THE SHOWERS WILL BEGIN TO SPREAD EASTWARD ACROSS THE URBAN CORRIDOR AND ADJACENT PLAINS AROUND MID AFTERNOON BEFORE ENDING LATER THIS EVENING. WITH THE STRONGER STORMS ACROSS THE MOUNTAINS...EXPECT BRIEF HEAVY RAIN AND GUSTY WINDS TO 50 MPH. FURTHER EAST OVER THE PLAINS...THE AIRMASS IS STILL RATHER DRY AND STABLE...SO STORMS ARE EXPECTED TO HOLD OFF UNTIL THIS EVENING AND COVERAGE WILL REMAIN SPARSE. THE INCREASING MOISTURE AND STORMS ACROSS THE MOUNTAINS ARE DUE TO A STRONG DISTURBANCE DEVELOPING ACROSS THE WESTERN GREAT BASIN TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY SOUTHERLY WINDS AT THE SURFACE AND ALOFT WILL CONTINUE INTO MONDAY AS A STORM SYSTEM MOVES THROUGH THE NORTHERN ROCKIES. MOST OF THE WEATHER ASSOCIATED WITH THIS SYSTEM WILL REMAIN NORTH OF COLORADO. HOWEVER...MOISTURE INCREASING OVER THE STATE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS ON MONDAY... POSSIBLY SPREADING ONTO THE PLAINS OF NORTHEAST COLORADO MONDAY EVENING. IT WILL BE COOLER AND DRIER BY TUESDAY AFTERNOON WITH TEMPERATURES CLOSER TO SEASONAL NORMALS BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/DANKERS
The Denver radar (KFTG), 32 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122916.